Alert archive / Puerto Rico / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS JSJ
NWS JSJ issued this flash flood watch at May 1, 2011, 3:13 AM CDT. It took effect at May 1, 2011, 1:26 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 3:13 AM CDT (08:13 UTC)
- In effect from
- May 1, 2011, 1:26 PM CDT
- Expired
- May 2, 2011, 7:39 PM CDT
- In force
- 30 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
363 WGCA62 TJSJ 010813 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 413 AM AST SUN MAY 1 2011 PRZ001>006-012-013-VIZ001-002-011930- /O.NEW.TJSJ.FF.A.0001.110501T2200Z-110503T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 413 AM AST SUN MAY 1 2011 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR...NORTH CENTRAL... NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * FROM THIS EVENING THROUGH LATE MONDAY NIGHT * A TROUGH OF LOW PRESSURE ACROSS THE BAHAMAS INTO THE WESTERN CARIBBEAN WILL CONTINUE TO DEEPEN OVER THE NEXT 36 HOURS. THIS WILL PULL TROPICAL MOISTURE NORTHWARD INTO THE AREA TODAY THROUGH TUESDAY MORNING. SEVERAL MID UPPER LEVEL DISTURBANCES WILL MOVE EASTWARD ACROSS THE LOCAL AREA OVER THE NEXT 48 HOURS AND RESULT IN FREQUENT SHOWERS AND THUNDERSTORMS SOME OF WHICH COULD PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME DUE TO THE ABUNDANT MOISTURE AND EXPECTED SLOW MOVEMENT OF THESE. * WHILE THE FIRST PART OF THE WEEK LOOKS RATHER UNSETTLED WITH WIDESPREAD CLOUDS AND HIGH CHANCES OF PRECIPITATION...THE PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL LOOKS TO BE TONIGHT THROUGH EARLY TUESDAY MORNING WITH THE EASTERN THIRD OF PUERTO RICO AND THE VIRGIN ISLANDS HAVING THE GREATEST RISK OF FLOODING. THREE TO FIVE INCHES OF RAIN CAN BE EXPECTED IN THESE AREAS WITH LOCALLY HIGHER AMOUNTS WHICH COULD FALL IN A SHORT PERIOD OF TIME. THIS COULD CAUSE FLOODING OF SMALL STREAMS AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
4 follow-up statements
448 WGCA62 TJSJ 011826 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 226 PM AST SUN MAY 1 2011 PRZ007>011-020800- /O.EXB.TJSJ.FF.A.0001.110501T1826Z-110503T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY- SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 226 PM AST SUN MAY 1 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...MAYAGUEZ AND VICINITY...NORTHWEST...PONCE AND VICINITY...SOUTHWEST AND WESTERN INTERIOR. * THROUGH EARLY TUESDAY MORNING * A MID TO UPPER LEVEL TROUGH ACROSS THE BAHAMAS INTO THE WESTERN CARIBBEAN WILL CONTINUE TO DEEPEN OVER THE NEXT 36 HOURS. THIS WILL CONTINUE TO PULL TROPICAL MOISTURE NORTHWEST INTO THE LOCAL AREA THE REST OF THIS AFTERNOON THROUGH TUESDAY MORNING. SEVERAL EMBEDDED DISTURBANCES WILL MOVE EAST NEAR OR ACROSS THE LOCAL ISLANDS OVER THE NEXT 48 HOURS AND WILL RESULT IN SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...DUE TO THE ABUNDANT MOISTURE AND AN EXPECTED SLOW MOVEMENT. * WHILE THE FIRST PART OF THE WEEK LOOKS RATHER UNSETTLED WITH WIDESPREAD CLOUDINESS AND HIGH CHANCES OF PRECIPITATION...THE PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL LOOKS TO BE THE REST OF THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. 2 TO 5 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS. THIS RAINFALL COULD EVENTUALLY LEAD TO FLASH AND RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. PLEASE STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ PRZ001>006-012-013-VIZ001-002-020800- /O.EXT.TJSJ.FF.A.0001.110501T1826Z-110503T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 226 PM AST SUN MAY 1 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH EARLY TUESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR... CULEBRA...EASTERN INTERIOR...NORTH CENTRAL...NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN THE U.S. VIRGIN ISLANDS...ST CROIX...ST THOMAS...ST JOHN AND THE ADJACENT ISLANDS. * THROUGH EARLY TUESDAY MORNING * A MID TO UPPER LEVEL TROUGH ACROSS THE BAHAMAS INTO THE WESTERN CARIBBEAN WILL CONTINUE TO DEEPEN OVER THE NEXT 36 HOURS. THIS WILL CONTINUE TO PULL TROPICAL MOISTURE NORTHWEST INTO THE LOCAL AREA THE REST OF THIS AFTERNOON THROUGH TUESDAY MORNING. SEVERAL EMBEDDED DISTURBANCES WILL MOVE EAST NEAR OR ACROSS THE LOCAL ISLANDS OVER THE NEXT 48 HOURS AND WILL RESULT IN SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...DUE TO THE ABUNDANT MOISTURE AND AN EXPECTED SLOW MOVEMENT. * WHILE THE FIRST PART OF THE WEEK LOOKS RATHER UNSETTLED WITH WIDESPREAD CLOUDINESS AND HIGH CHANCES OF PRECIPITATION...THE PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL LOOKS TO BE THE REST OF THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. 3 TO 6 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS. THIS RAINFALL COULD LEAD TO FLASH AND RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ BCS
444 WGCA62 TJSJ 020249 AAA FFASJU FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1049 PM AST SUN MAY 1 2011 PRZ001>013-VIZ001-002-021500- /O.CON.TJSJ.FF.A.0001.000000T0000Z-110503T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 1049 PM AST SUN MAY 1 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PUERTO RICO INCLUDING CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS. * THROUGH EARLY TUESDAY MORNING * A MID TO UPPER LEVEL TROUGH ACROSS THE BAHAMAS INTO THE WESTERN CARIBBEAN WILL CONTINUE OVER THE NEXT 36 HOURS. THIS WILL CONTINUE TO PULL TROPICAL MOISTURE NORTHWEST INTO THE LOCAL AREA MONDAY THROUGH TUESDAY MORNING. SEVERAL EMBEDDED DISTURBANCES WILL MOVE EAST NEAR OR ACROSS THE LOCAL ISLANDS OVER THE NEXT 48 HOURS AND WILL RESULT IN SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...DUE TO THE ABUNDANT MOISTURE AND AN EXPECTED SLOW MOVEMENT. * WHILE THE FIRST PART OF THE WEEK LOOKS RATHER UNSETTLED WITH WIDESPREAD CLOUDINESS AND HIGH CHANCES OF PRECIPITATION...THE PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL LOOKS TO BE MONDAY MORNING THROUGH EARLY TUESDAY MORNING. 3 TO 6 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS. THIS RAINFALL COULD LEAD TO FLASH AND RIVER FLOODING AND NUMEROUS INSTANCES OF FLOODING IN LOW LYING OR POORLY DRAINED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ SNELL
220 WGCA62 TJSJ 021458 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1058 AM AST MON MAY 2 2011 PRZ001>013-VIZ001-002-030800- /O.CON.TJSJ.FF.A.0001.000000T0000Z-110503T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 1058 AM AST MON MAY 2 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF PUERTO RICO...INCLUDING CULEBRA AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS. * THROUGH EARLY TUESDAY MORNING * A MID TO UPPER LEVEL TROUGH EXTENDING FROM THE BAHAMAS INTO THE WESTERN CARIBBEAN WILL MOVE LITTLE DURING THE NEXT 24 TO 36 HOURS. THIS WILL CONTINUE TO PULL TROPICAL MOISTURE WEST NORTHWEST INTO THE LOCAL AREA THE REST OF TODAY THROUGH AT LEAST TUESDAY MORNING. SEVERAL EMBEDDED DISTURBANCES WILL MOVE EAST NORTHEAST NEAR OR ACROSS THE LOCAL ISLANDS AND WILL AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...DUE TO THE ABUNDANT MOISTURE AND AN EXPECTED SLOW MOVEMENT. * WHILE THE FIRST PART OF THIS WEEK LOOKS RATHER UNSETTLED WITH WIDESPREAD CLOUDINESS AND HIGH CHANCES OF PRECIPITATION...THE PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL LOOKS TO BE THE REST OF TODAY THROUGH AT LEAST EARLY TUESDAY MORNING. 3 TO 6 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS. THIS RAINFALL COULD LEAD TO FLASH AND RIVER FLOODING AND NUMEROUS INSTANCES OF FLOODING IN LOW LYING OR POORLY DRAINED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. PLEASE STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
594 WGCA62 TJSJ 030039 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 839 PM AST MON MAY 2 2011 PRZ001>013-VIZ001-002-030145- /O.CAN.TJSJ.FF.A.0001.000000T0000Z-110503T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 839 PM AST MON MAY 2 2011 ...FLASH FLOOD WATCH IS CANCELED... THE FLASH FLOOD WATCH FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS HAS BEEN CANCELED. RAIN HAS ENDED IN MOST OF THE FORECAST AREA AND THE NEXT HEAVY RAINS ARE NOT EXPECTED UNTIL TOMORROW AFTERNOON IN WESTERN INTERIOR PUERTO RICO. THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED FOR NOW BUT LOCALLY HEAVY RAINS IN INTERIOR WESTERN PUERTO RICO COULD PROVOKE RAPID RIVER RISES...MUDSLIDES AND URBAN AND SMALL STREAM FLOODING TUESDAY AFTERNOON. $$ SNELL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at May 1, 3:13 AM CDT, 0 minutes earlier.
Area forecast discussion, May 1, 3:13 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
413 AM AST SUN MAY 1 2011
.SYNOPSIS...MID-UPPER LEVEL TROF ACROSS THE BAHAMAS WILL CONTINUE TO
AMPLIFY ACROSS CUBA AND INTO THE WRN CARIBBEAN OVR THE NEXT 36 HRS
THEN BEGIN TO WEAKEN AS IT MOVES SLOWLY EAST ACROSS THE GREATER
ANTILLES MID WEEK.
&&
.DISCUSSION...GLOBAL MODELS CONTINUE TO TREND DEEPER WITH TROF FCST
TO AMPLIFY ACROSS CUBA INTO THE WRN CARIBBEAN. THIS WILL ALLOW FOR
DEEPER TROPICAL MOISTURE TO ADVECT FARTHER NORTHWARD THAN PREVIOUSLY
FCST. THIS RESULTS IN HIGHER RAINFALL ACCUMULATIONS ACROSS THE AREA
AND THUS INCREASES THE CHANCES FOR SIGNIFICANT FLOODING. WHILE THE
GENERAL THEME REMAINS THE SAME AS YESTERDAY OF UNSETTLED WX
CONDITIONS THRU MID WEEK DUE BROAD TROFINESS AND ABUNDANT
MOISTURE...EXACT DETAILS OF WHEN AND WHERE THE HEAVIEST RAINFALL
WILL OCCUR REMAIN SOMEWHAT UNCERTAIN.
CLOSE EXAMINATION OF LATEST MODEL GUIDANCE SUGGESTS THAT THE BEST
CHANCE FOR THE MOST SIGNIFICANT RAINFALL TO OCCUR WILL BE TONIGHT
THRU EARLY TUE MORNING WHEN THE AREA WILL BE UNDER A STRONG
DIVERGENT FLOW ASSOCIATED WITH A RIGHT ENTRANCE REGION OF A 70-KT
SUBTROPICAL JET STREAK. THIS ALSO COINCIDES WITH THE BEST PW
VALUES...K AND SHOWALTER INDICES. THIS TIMING COULD CHANGE IF
TROUGH EJECTS SLOWER THAN FORECAST. HI RES LOCAL MODELS SHOW THE
HIGHEST RAINFALL ACCUMULATIONS ACROSS THE ERN HALF OF PR AND ALL
OF THE ADJACENT ISLANDS TO THE EAST INCLUDING ALL OF THE USVI.
GIVEN INCREASED CONFIDENCE IN SIGNIFICANT RAINFALL WILL ISSUE A
FFA FOR TONIGHT THRU TUE MORNING. AS ALWAYS THE CASE PRECIP AMTS
IN TROPICAL REGIONS VERY DIFFICULT TO FCST BUT SHOULD EXPECT AMTS
TO EXCEED SIX INCHES IN A FEW PLACES.
H25 TROUGH WILL BEGIN TO WEAKEN TUE WITH AXIS FCST TO MOVE ACROSS
PR LATE WED. EXPECT IMPROVING CONDITIONS AFTER MID WEEK.
&&
.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS ALL TAF
SITES... HOWEVER BRIEF MVFR CONDITIONS WILL REMAIN POSSIBLE IN
ISOLATED TO SCATTERED PASSING SHOWERS ACROSS TIST/TISX AND TJSJ/TJPS
DURING THE EARLY MORNING HOURS...SPREADING ACROSS TJBQ AND TJMZ AFT
01/17Z. LLVL WINDS E-ESE 10 TO 20 KTS BELOW 8 KFT. MVFR TO IFR
CONDITIONS MON-MON NIGHT IN +TSRA.
&&
.MARINE...SCEC ATLC WATERS DUE TO WINDS AND SIX FOOT SEAS. NMRS TSRA
TODAY THRU EARLY TUE ALL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 75 85 75 / 60 70 70 70
STT 84 76 85 77 / 60 60 70 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-NORTH CENTRAL-
NORTHEAST-SAN JUAN AND VICINITY-SOUTHEAST-VIEQUES.
VI...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
23/64Hazardous weather outlook, Apr 30, 5:07 AM CDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 607 AM AST SAT APR 30 2011 AMZ710>745-PRZ001>013-011015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 607 AM AST SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. MINOR FLOODING WILL BE POSSIBLE OVER INTERIOR LOCATIONS OF PUERTO RICO. SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION PARTICULARLY OVER THE OFFSHORE ATLANTIC WATERS. WINDS AND SEAS WILL BE DECREASING SLOWLY TODAY BUT REMAIN BE LOCALLY ROUGH AND HAZARDOUS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY ON SUNDAY...THEN DECREASE SLOWLY OVERNIGHT. AREAS OF FLOODING WILL BE LIKELY DURING THE AFTERNOON AND EVENING AS THEY SATURATE THE GROUND AND REDEVELOP OVER THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-011015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 607 AM AST SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION PARTICULARLY OVER THE OFFSHORE ATLANTIC WATERS. WINDS AND SEAS WILL BE DECREASING SLOWLY TODAY BUT REMAIN BE LOCALLY ROUGH AND HAZARDOUS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY ON SUNDAY...THEN DECREASE SLOWLY OVERNIGHT. AREAS OF FLOODING WILL BE LIKELY DURING THE AFTERNOON AND EVENING AS THEY SATURATE THE GROUND AND REDEVELOP OVER THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:22 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| May 1, 8:35 AM CDT | Areal Flood Advisory | JSJ | 9 hr | |
| May 1, 9:22 AM CDT | Areal Flood Advisory | JSJ | 9 hr | |
| May 1, 10:41 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 1, 11:13 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 1, 11:24 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 1, 1:54 PM CDT | Areal Flood Advisory | JSJ | 5 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2011Flash Flood Watches in U.S. Virgin Islands, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.